Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


KS in the GI track
Feb 14, 2004

Dear Dr. Young,

I have been on chemo (Doxil) for KS and have had severe anemia requiring blood transfussions. A colonoscopy and an endoscopy were performed and I have 4 KS lessions in my stomach (3) and colon(1) -- This lessions along with the bone marrow suppresion of the chemo seem to be causing my dangerous anemia that in the month of January has requiered 4 units od blood twice (Jan 7th and the 28th).

The question is the following, in your practice and with the experience you have treating AIDS patients, what's the prognosis for someone in my situation -- I'm begging you please be honest, it doesn't matter how bad the news, you must have seen patients in my condition either getting better or dying. My HAART is working pretty well and after 3 months my numbers are CD4: 117 and VL: 363. All studies point to very bad prognosis but what are your experiences as far as surviving and getting better with KS lessions in the GI track with treatment of Doxil and HAART.

I have done 3 chemo treatments and while my skin lessions are getting better the internal ones seem to be bleeding so much lately that require transfusions every 20 days - Please help me with you comments!!!

Desperate in Miami.-

Response from Dr. Young

Thanks for your question.

I've certainly seen patients over the years with visceral (internal) KS-- you're correct in that the prognosis for these patients is more serious than for those who simply have skin lesions.

That said, I remain cautiously optimistic for the long-term health for these patients, so long as HAART therapy can be used effectively and that the viral load response is a good one.

It sounds to me that the primary issue for you isn't the HAART therapy, but rather, the side effects and complications of your chemotherapy for the KS. So hopefully, when the chemo sessions are done, your medical issues (like the bone marrow suppression, and need for transfusions) should abate.

Good luck, let us know how you're doing. BY



Previous
Aussie Vaccine
Next
Trying to find a doctor

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement